Winter Storm, Cattaraugus
- When
- March 29, 3:28 PM EST to March 30, 7:58 AM EST
- Where
- Cattaraugus forecast zone
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 42.249, -78.679 (the zone’s center; the record gives no point)
Low pressure moved across the Tennessee Valley to the Atlantic and then northeast along the coast. Precipitation began as rain across the region then changed to a brief period of freezing rain before changing to all snow.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Low pressure moved across the Tennessee Valley to the Atlantic and then northeast along the coast. Precipitation began as rain across the region then changed to a brief period of freezing rain before changing to all snow. A blanket of four to seven inches of snow covered the entire region. Snowfall accumulations were greater across the higher elevations and downwind of Lakes Erie and Ontario. Specific snowfall amounts included: 10 at Perrysburg, Elma, Stafford, Fort Drum, Rochester, Penfield and Forestville; 9 at Cherry Creek, Rochester Airport and Pavilion; and 8 at Livonia and West Falls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Mar 29, 2:56 PM EST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
356 PM EDT SAT MAR 29 2014
.SYNOPSIS...
A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK FROM THE
SMOKY MOUNTAINS THIS EVENING AND ACROSS THE MID-ATLANTIC STATES
TONIGHT THROUGH SUNDAY. THIS SYSTEM WILL BRING A MIX OF RAIN AND
SNOW TO WESTERN AND NORTH CENTRAL NEW YORK TONIGHT INTO SUNDAY
MORNING WITH GREATEST ACCUMULATIONS ACROSS HIGHER TERRAIN. CHILLY
TEMPERATURES AND DRIZZLE WILL HANG AROUND THROUGH SUNDAY BEFORE
HIGH PRESSURE BRINGS FAIR AND CONSIDERABLY MILDER WEATHER MONDAY
INTO TUESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
A VERY TRICKY FORECAST INDEED ACROSS WESTERN AND NORTH-CENTRAL NEW
YORK TONIGHT AS A BROAD SWATH OF PRECIPITATION WILL BE MOVING INTO
THE REGION. THIS AREA OF PRECIPITATION IS ASSOCIATED WITH THE
DEFORMATION ZONE OF A DEEPENING LOW PRESSURE SYSTEM TRACKING FROM
THE SMOKY MOUNTAINS ACROSS THE MID-ATLANTIC STATES. WHILE IT IS A
NEAR-CERTAINTY THAT THE ENTIRE FORECAST AREA WILL SEE MEASURABLE
PRECIPITATION...TEMPERATURES WILL BE HOVERING RIGHT AROUND THE
FREEZING MARK AND MODEL SOUNDINGS INDICATE THAT TEMPERATURES ALOFT
WILL ALSO BE RUNNING VERY CLOSE TO ONE SIDE OR THE OTHER OF THE 0C
ISOTHERM THROUGH THE FIRST 850MB OR SO OF THE ATMOSPHERE...A SIGN
THAT PRECIP TYPE COULD GO ONE WAY OR ANOTHER. THE MOST LIKELY
SCENARIO IS THAT PRECIP TYPE WILL START OUT AS RAIN AND THEN CHANGE
OVER TO SNOW AS WE GET DYNAMIC COOLING OF THE LOWER LEVELS OF THE
ATMOSPHERE. IN ADDITION...THE TIMING OF THE CHANGEOVER...AND HENCE
THE TOTAL SNOW ACCUMULATIONS...WILL LIKELY BE HIGHLY ELEVATION
DEPENDENT. ALL THAT SAID...A WINTER WEATHER ADVISORY HAS BEEN ISSUED
FOR THE MAJORITY OF THE FORECAST AREA TO COVER THIS TRANSITION OVER
TO SNOW WITH MANY OF THE HIGHER ELEVATION AREAS SEEING 3 TO AS MUCH
AS 7 INCHES ACROSS THE HIGHEST HILLTOPS.
AS THE LOW MOVES OFF THE EAST COAST SUNDAY MORNING...EXPECT THE MAIN
PRECIPITATION SHIELD TO ALSO PULL AWAY TO THE EAST. HOWEVER IN ITS
WAKE COLD NORTHERLY FLOW WILL STICK AROUND. THIS COLD AND MOIST
UPSLOPE FLOW OFF OF LAKE ONTARIO WILL LIKELY LEAD TO LOW CLOUDS AND
A MIX OF DRIZZLE AND FREEZING DRIZZLE STICKING AROUND SOUTH OF LAKE
ONTARIO...WITH ELEVATION AND TIME OF DAY DETERMINING WHETHER IT IS
FREEZING OR NOT. THIS POTENTIAL FOR FREEZING DRIZZLE IS THE PRIMARY
REASON FOR THE WINTER WEATHER ADVISORY CONTINUING INTO SUNDAY NIGHT
ACROSS THE COUNTIES SOUTH OF THE LAKE. HIGHS SUNDAY WILL RANGE FROM
THE UPPER 30S NEAR THE LAKES TO LOWER 30S ACROSS HIGHEST ELEVATIONS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AT THE START OF THIS TIME PERIOD A VERTICALLY STACKED CLOSED LOW
WILL BE JUST OFF THE DELMARVA PENINSULA. THE WARM CONVEYOR
BELT...AREA OF UPGLIDE...VERTICAL LIFTING MOISTURE WILL BE OVER FAR
EASTERN NEW ENGLAND...WITH A DEFORMATION ZONE AND ITS ASSOCIATED
PRECIPITATION ON THE NW SIDE OF THE LOW JUST PULLING EAST OF THE
CWA. WILL CONTINUE WITH LOW CHANCE POPS TO START...EXTENDING THESE
POPS BACK TOWARDS THE GENESEE VALLEY FOR THE POSSIBILITY OF FREEZING
DRIZZLE. POINT SOUNDINGS FROM THE GENESEE VALLEY EASTWARD DISPLAY
DRYING IN THE MID LEVELS...WHILE A SATURATED THERMAL PROFILE
CONTINUES AT THE SURFACE FOR SUNDAY NIGHT. AS TEMPERATURES COOL TO BELOW
FREEZING SUNDAY EVENING SOME AREAS OF FREEZING DRIZZLE WILL BE
POSSIBLE AND WILL EXTEND THE WINTER WEATHER ADVISORIES OUT THROUGH
LATE SUNDAY NIGHT TO COVER THIS THREAT. FARTHER WESTWARD ACROSS FAR
WNY BELIEVE THERE WILL BE TOO MUCH DRY AIR FOR ANY DRIZZLE AND SKIES
WILL CLEAR THROUGH THE NIGHT.
MONDAY UPPER LEVEL RIDGING/WARMING WILL ENSUE...THOUGH NOT TO THE
STRENGTH AS PREVIOUSLY THOUGHT. MODEL CONSENSUS IS TO WARM
TEMPERATURES AT 850 HPA UP TO 0 TO +6C...WITH THE COOLEST AIR
LINGERING OVER THE EASTERN LAKE ONTARIO REGION...AND WARMEST AIR
PUSHING INTO SW NYS. THOUGH A FULL DAY OF SUNSHINE IS EXPECTED
AFTERNOON HIGHS WILL LIKELY REMAIN IN THE LOW 40S EAST OF LAKE
ONTARIO...TO UPPER 40S AROUND 50 ACROSS FAR SW NYS.
UPPER LEVEL RIDGE AXIS CROSSES THE REGION MONDAY NIGHT WITH CLEAR
SKIES TO START. SOME HIGH CLOUDS WILL BUILD IN LATER THROUGH THE
NIGHT IN ADVANCE OF THE NEXT STORM SYSTEM.
THIS STORM SYSTEM WILL CROSS FROM THE CENTRAL PLAINS AND THROUGH THE
WESTERN GREAT LAKES TUESDAY MORNING...AND THEN LIFT INTO SOUTHERN
ONTARIO CANADA TUESDAY NIGHT. AHEAD OF THIS STORM SYSTEM ONE OF THE
WARMEST DAYS THIS SPRING IS ON TAP WITH SOUTHEAST WINDS AND WARMING
ALOFT BRINGING AFTERNOON TEMPERATURES INTO THE 50S...AND LOWER 60S.
THIS SYSTEM WILL PUSH AN OCCLUDED FRONT EASTWARD...AND LIFT ALONG
THIS BOUNDARY COMBINED WITH INCREASING MOISTURE WILL BRING PARTLY TO
MOSTLY CLOUDY SKIES TUESDAY ALONG WITH A CHANCE FOR A RAIN SHOWER.
THE NORTH COUNTRY WHICH WILL LIE CLOSER TO THE UPPER LEVEL SHORTWAVE
AND ITS ASSOCIATED LIFT WILL HAVE BETTER CHANCES FOR LIGHT RAIN
SHOWERS LATER TUESDAY AND TUESDAY NIGHT. TO THE WEST TUESDAY NIGHT
HIGH PRESSURE FROM THE UPPER LAKES WILL BEGIN TO PUSH EASTWARD AND
BRING SOME CLEARING TO THE SKIES LATE.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
DURING THE DAY WEDNESDAY HIGH PRESSURE WILL BRIEFLY EXPAND
SOUTHEASTWARD ACROSS THE EASTERN GREAT LAKES REGION FROM THE UPPER
GREAT LAKES AND PROVIDE FOR A MAINLY DRY DAY. ONLY A SLIGHT CHANCE
FOR RAIN SHOWERS TO REACH FAR WESTERN NEW YORK LATER IN THE DAY
WEDNESDAY...THESE SHOWERS ON THE OUTER EDGES OF A WARM FRONT AND
STORM SYSTEM DEVELOPING OVER THE MID WEST.
THESE RAIN SHOWERS AHEAD OF A STORM SYSTEM WILL HAVE A BETTER CHANCE
OF FORMING ACROSS OUR REGION WEDNESDAY NIGHT AND THURSDAY AS
MOISTURE AND ISENTROPIC LIFT INCREASE.
THERE ARE STILL SOME MODEL DIFFERENCES BETWEEN THE 12Z GFS AND ECMWF
ON THE EVOLUTION AND TRACK OF A LATE WEEK STORM SYSTEM. THE 12Z
ECMWF PULLS COLD AIR MUCH FARTHER SOUTHWARD AND INTO THE STORM
SYSTEM...DEEPENING THE STORM AS IT PASSES BY TO OUR NORTH. FOR NOW
WILL CONTINUE WITH CHANCE POPS THURSDAY THROUGH FRIDAY NIGHT WITH
THIS STORM SYSTEM UNTIL BETTER TIMING CAN BE RESOLVED.
THIS SYSTEM WILL BE PULLING EASTWARD SATURDAY. PRECIPITATION CHANCES
WILL BE SMALLER ON SATURDAY AS WE TRANSITION TO FRONTAL LIFT
PRECIPITATION FRIDAY TO MORE OF AN INSTABILITY SHOWER PATTERN WITH
AN UPPER LEVEL LOW NEARBY.
TEMPERATURES WILL CLIMB TOWARDS AND MAYBE ABOVE NORMAL AHEAD OF THIS
STORM SYSTEM THURSDAY AND FRIDAY...BEFORE COOLING BEHIND THE STORM
SYSTEM AND UNDER THE INFLUENCE OF FALLING HEIGHTS ALOFT TO START THE
FOLLOWING WEEKEND.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
NORTHEASTERLY FLOW OF LAKE ONTARIO IS HELPING TO KEEP MVFR
CONDITIONS LOCKED IN ACROSS THE MAJORITY OF THE FORECAST AREA THIS
AFTERNOON. EXPECT CONDITIONS TO DETERIORATE THIS EVENING AS A BROAD
SWATH OF PRECIPITATION ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER
THE SMOKY MOUNTAINS MOVES UP INTO THE LOWER GREAT LAKES. EXPECT RAIN
TO CHANGE OVER TO SNOW ACROSS MOST AREAS WITH CIGS/VSBY
DETERIORATING INTO IFR RANGE WITH LIFR CONDITIONS LIKELY ACROSS
HIGHER TERRAIN OVERNIGHT AND INTO SUNDAY MORNING.
THERE SHOULD BE SOME IMPROVEMENT AS THE MAIN AREA OF PRECIPITATION
LIFTS AWAY TO THE NORTHEAST WITH THE LOW PRESSURE SYSTEM ON SUNDAY
MORNING...HOWEVER LINGERING NORTHERLY FLOW WILL LIKELY KEEP THE
MAJORITY OF THE FORECAST AREA UNDER MVFR CIGS WITH IFR POSSIBLE
ACROSS HIGHER ELEVATIONS. IN ADDITION...THE COLD NORTHERLY UPSLOPE
FLOW OFF OF LAKE ONTARIO WILL RESULT IN THE POTENTIAL FOR DZ/FZDZ
SOUTH OF LAKE ONTARIO. THE HIGHEST LIKELIHOOD OF FZDZ WILL FALL
ACROSS THE COLDER HIGHER ELEVATIONS...HOWEVER KROC WILL NEED TO BE
WATCHED CLOSELY AS TEMPERATURES WILL HOVER NEAR THE FREEZING MARK
SUNDAY MORNING.
OUTLOOK...
SUNDAY NIGHT...IMPROVING TO VFR FAR WEST...MVFR/IFR FROM KROC EAST
WITH A CHANCE OF FZDZ.
MONDAY...MAINLY VFR.
TUESDAY...MAINLY VFR WITH A CHANCE OF RAIN SHOWERS.
WEDNESDAY...MAINLY VFR.
WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A CHANCE OF RAIN
SHOWERS.
&&
.MARINE...
A DEEPENING AREA OF LOW PRESSURE WILL PASS FROM THE CENTRAL
APPALACHIANS TO THE DELMARVA PENINSULA TONIGHT THROUGH SUNDAY.
ALTHOUGH THE CENTER OF THE LOW WILL PASS WELL SOUTHEAST OF THE LOWER
GREAT LAKES...THE GRADIENT BETWEEN THIS FEATURE AND HIGH PRESSURE
OVER THE WESTERN GREAT LAKES WILL RESULT IN STRENGTHENING NORTHERLY
WINDS TONIGHT THAT WILL RESULT IN WAVES BUILDING TO 6 FEET WITH
SMALL CRAFT ADVISORIES BEING NEEDED ON LAKE ONTARIO. WAVES WILL
SLOWLY DIMINISH SUNDAY NIGHT AS THE LOW MOVES OUT TO SEA AND HIGH
PRESSURE BUILDS ACROSS THE LOWER GREAT LAKES. RELATIVELY TRANQUIL
CONDITIONS WILL THEN PERSIST INTO THE MID-WEEK AS THE AREA REMAINS
SANDWICHED IN BETWEEN A SERIES OF RELATIVELY WEAK SYSTEMS.
&&
.CLIMATE...
THIS WINTER HAS BEEN PERSISTENTLY COLD...AND SNOWY ACROSS WESTERN
AND CENTRAL NEW YORK. SNOW HAS AVERAGED ABOVE NORMAL EACH OF THE 5
MAIN WINTER MONTHS (NOVEMBER THROUGH MARCH) FOR BUFFALO AND ALL
MONTHS EXCEPT JANUARY FOR ROCHESTER. TEMPERATURES AT ALL LOCATIONS
HAVE AVERAGED BELOW NORMAL...AND FOR MANY MONTHS WELL BELOW NORMAL.
HERE ARE SOME STATISTICS FOR BUFFALO...ROCHESTER AND WATERTOWN TO
HIGHLIGHT JUST HOW HARD OF A WINTER IT HAS BEEN ACROSS OUR REGION.
FOR BUFFALO MEASUREMENTS MOVED FROM DOWNTOWN TO THE AIRPORT IN THE
SUMMER OF 1943. FOR ROCHESTER RECORDS MOVED FROM THE GOVERNMENT
BUILDING DOWNTOWN OUT TO THE AIRPORT IN THE SUMMER OF 1939.
MEAN AVERAGE TEMPERATURE OVER THE NOVEMBER TO MARCH TIMEFRAME...
BUFFALO...
1 1880-81 24.5
2 1884-85 24.7
3 1874-75 25.2
4 1917-18 25.5
5 1933-34 25.8
6 1903-04 26.3
7 1892-93 26.3
8 1919-20 26.6
9 1904-05 26.6
10 1976-77 26.8
CURRENTLY THROUGH MARCH 27TH BUFFALO'S 2013-14 5-MONTH AVERAGE
TEMPERATURE IS 26.1 DEGREES. WITH MILDER DAYS AT THE END OF MARCH
THIS VALUE WILL INCREASE SOME...BUT THIS WINTER WILL RIVAL THE
WINTER OF 1976-77 AS COLDEST WINTER SINCE RECORDS HAVE MOVED TO THE
AIRPORT.
ROCHESTER...
1 1874-75 24.9
2 1872-73 25.1
3 1884-85 25.2
4 1903-04 25.4
5 1917-18 25.8
6 1882-83 26.1
7 1880-81 26.4
8 1892-93 26.5
9 1933-34 26.8
10 1904-05 26.8
11 1993-94 27.0
12 1962-63 27.1
CURRENTLY THROUGH MARCH 27TH ROCHESTER'S 2013-14 5-MONTH AVERAGE
TEMPERATURE IS 26.8 DEGREES. WITH MILDER DAYS AT THE END OF MARCH
THIS VALUE WILL INCREASE SOME...AND RIVAL THE WINTER OF 1993-94 AS
COLDEST SINCE RECORDS MOVED TO THE AIRPORT...BUT LIKELY WILL FALL
JUST SHY.
SNOWFALL THIS WINTER HAS AVERAGED ABOVE NORMAL. THE MEAN 850 AND
500 HPA TROUGH AXIS THIS WINTER SEASON REMAINED TO OUR WEST OVER
THE WESTERN AND CENTRAL GREAT LAKES. THIS POSITION FAVORED
SOUTHWEST FLOW MORE THAN NORTHWEST FLOW OVER THE EASTERN GREAT
LAKES. SNOWFALL FOR BUFFALO THIS WINTER WILL FINISH IN THE TOP 10
SNOWIEST...THOUGH ROCHESTER SNOWFALL WILL FINISH FURTHER DOWN THE
LIST...BUT STILL ABOVE NORMAL.
SNOWFALL THIS WINTER SEASON THROUGH MARCH 28TH...
BUFFALO...
1 1976-77 199.4
2 2000-01 158.7
3 1977-78 154.3
4 1995-96 141.1
5 1983-84 132.5
6 2001-02 132.4
7 1909-10 126.4
8 1957-58 124.7
9 2013-14 123.1
10 1944-45 120.7
ROCHESTER...
1 1959-60 161.7
2 1977-78 160.9
3 1970-71 142.7
4 1900-01 141.5
5 1958-59 140.6
..
10 1899-00 131.3
..
20 1983-84 118.0
..
30 1971-72 105.1
31 1996-97 104.7
32 2008-09 103.7
2013-14 103.7
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 1 PM EDT
MONDAY FOR NYZ006>008.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT
MONDAY FOR NYZ002>005-011>014.
WINTER WEATHER ADVISORY UNTIL 11 AM EDT SUNDAY FOR NYZ019>021-
085.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LOZ042.
&&
SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...WOOD
MARINE...WOOD
CLIMATE...THOMASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 402 PM EDT SAT MAR 29 2014 NYZ006>008-302015- OSWEGO-JEFFERSON-LEWIS- 402 PM EDT SAT MAR 29 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002>005-011>014-302015- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-GENESEE-WYOMING-LIVINGSTON- ONTARIO- 402 PM EDT SAT MAR 29 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010-302015- NIAGARA-NORTHERN ERIE- 402 PM EDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019>021-085-302015- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 402 PM EDT SAT MAR 29 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-302015- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 402 PM EDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The national radar mosaic for the moment the first event began.
8 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508242, 508243, 508244, 508245, 508249, 508248, 508247, 508246.